Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Took atenolol and undergone stress test. Have low heart rate. Is this due to pacemaker?

User rating for this question
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hi...I take atenolol 50 mg qd...Friday last I had a stress test with the chemical, and was told to omit the atenolol in the morning when I take it....I goofed&forgot...So I took it at 7a.m&had the stress test at 4p.m....I also have a demand pacemaker that keeps my rate between 68&72...any way..The technicians couldn't get my rate above 71, & blamed the atenolol..I blame the pacemaker../who is right?..and thank you. XXXXXXX Pugsley Cleveland Ohio
Posted Tue, 14 May 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 39 minutes later
Hi friend,
Welcome to Health Care Magic

I am sorry to say that YOU are NOT right...
The pacemaker will be suppressed when the heart rate goes up / it wont prevent it from rising.
If the heart rate falls below a certain limit, pacemaker takes over...and its upper limit is pre-fixed...
Your heart rate did not rise because of atenolol and the pacemaker was not responsible

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor